MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Event is still under investigation at this time.
 
Event or Problem Description
Towards the end of the angiogram (angioplasty on leg) procedure (at the stages of closing), the check-flo valve completely separated from the flexor raabe guiding sheath during removal.Another manufacturers 7x11 short sheath was used to complete the procedure.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as warnings: before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.Withdraw the sheath and dilator as a unit.Upon removal from package, inspect the product to ensure no damage has occurred.¿ work instructions for flaring: "verify flare size and adequacy: flare should be free of splits, nicks, pits, holes, kinks, and creases.Flare should be a concentric shape, not slanted or uneven; it should look like a champagne glass.Flare inside diameter should be unobstructed and round.Inside diameter should be free of debris, material flaps, strands, and protruding wires.Flare should fit over nose of adapter but not up onto adapter threads.When pulling flare down into base of cap, the flare should sit well in base of cap.You should not be able to pull the flare through the base of cap without wrecking or grossly distorting the flare.If flare is inadequate, determine if bad flare can be trimmed off and reflared.Cool iron using compressed air before reflaring or flaring next piece of tubing.Slight imperfection or ¿clutter¿ may be smoothed out by heating a checker wire or other tool and applying carefully to tubing, as long as flare integrity is not compromised" the visual inspection of the returned device reported one used/damaged device with the hub separated from the sheath.The flare was found to be slightly stretched, and stress marks were observed on the interior of the flare.A go no-go flare gauge was used to verify that the size of the flare met specification.It is feasible to suggest that the failure mode was caused by the device receiving force beyond its intended design during the removal process.The complaint device was returned therefore, investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, the root cause was determined to be product received excessive pressure.¿product use or handling related¿ we will continue to monitor for similar complaints.Per the health risk assessment no further action is required.
 
Event or Problem Description
Towards the end of the angiogram (angioplasty on leg) procedure (at the stages of closing), the check-flo valve completely separated from the flexor raabe guiding sheath during removal.Another manufacturers 7x11 short sheath was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5875641
Report Number1820334-2016-00854
Device Sequence Number10873167
Product Code DYB
UDI-Device Identifier00827002116351
UDI-Public(01)00827002116351(17)190302(10)6782490
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-38-70-RB-RAABE
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2016
Supplement Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1